Fat and weight loss on medications
Apr 5, 2008
Dear Dr. GP, I have a fat loss problem due to d4t. I am presently on truvada,prezista/rit,and raltegravir. Also, on androgel 1-5 mg packet twice a day.vl<50 cd4 >1000.I cannot seem to gain weight. I exercise alot. Could these meds be aggravating weight losss and fat loss? Also is there any other way to increase testosterone that is kinder to fat loss? Thanks for your help.
Response from Dr. Pierone
Hello and thanks for posting. If you are having problems gaining weight this raises some general questions. Are you consuming adequate calories to gain weight? Some people who exercise vigorously and at the same time restrict their diet may have problems putting pounds on. Are any of your medications producing nausea and appetite loss? Could there be a problem with hyperthyroidism or diabetes mellitus? Some people do not seem to absorb Androgel as well as others. Have you had blood tests to track your testosterone levels on this dose? If the levels are low, then a switch to Testim or injectable testosterone may be necessary. In general, the regimen you are on is not known for producing fat loss, but this may occur with any combination, especially when a previous agent (like d4T) started the problem.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Sucking Penis Worried I Have HIV
- Dry Mouth After Vaginal Sex Worried I Have HIV
- Flu Symptoms After Sex With Hooker Condom Broke Worried I Have HIV
- Itchy Balls After Sucking Penis Sign Of HIV AIDS
- Runny Nose After Sex With Stripper Worried I Have HIV
- Sore On Mouth After Breast Sucking Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.